Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 30, NWS Dodge City, KS
NWS Dodge City, KS issued this tornado warning at Oct 26, 2006, 5:05 PM CDT for Grant County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 26, 2006, 5:05 PM CDT (22:05 UTC)
- Expired
- Oct 26, 2006, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Grant County, KS
The radar
The Dodge City radar (KDDC), 118 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 5:15 PM CDT | TORNADO | 3 S Ulysses, KS | SEVERAL WEAK TORNADOS FROM 5 PM TO 530 PM FROM ULYSSES TO 5 MILES SOUTH OF ULYSSES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 4:44 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDDC 262205 TORDDC KSC067-262245- /O.NEW.KDDC.TO.W.0030.061026T2205Z-061026T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 505 PM CDT THU OCT 26 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN GRANT COUNTY IN SOUTHWEST KANSAS. * UNTIL 545 PM CDT * AT 500 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR ULYSSES...MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL RESIDENCES OF SOUTHERN GRANT COUNTY... HICKOK... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3739 10109 3757 10109 3757 10151 3740 10151 $$ LACY
1 follow-up statement
000 WWUS53 KDDC 262229 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 530 PM CDT THU OCT 26 2006 KSC067-262245- /O.CON.KDDC.TO.W.0030.000000T0000Z-061026T2245Z/ GRANT KS- 530 PM CDT THU OCT 26 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR SOUTHERN GRANT COUNTY... AT 525 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTHWEST OF HICKOK...MOVING SOUTHWEST AT 10 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3739 10109 3757 10109 3757 10151 3740 10151 $$ RITTERLING
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at Oct 26, 2:59 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 26, 2:59 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CDT THU OCT 26 2006 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE HOW MUCH RAINFALL AND STRONG WINDS INTO FRIDAY MORNING. UPPER LOW ON TRACK WITH MODEL FORECAST TO PUSH RAPIDLY EASTWARD TO NORTHEAST OKLAHOMA BY 12Z FRIDAY WITH ATTENDANT RAIN SHIELD. VERY NICE BAROCLINIC LEAF SHOWING ON SATELLITE WITH GOOD RAIN SHIELD CURRENTLY FROM NORTHWEST KANSAS INTO EASTERN COLORADO AND WRAPPING AROUND INTO SOUTHEAST COLORADO. THIS RAIN SHIELD WILL MOVE EASTWARD WITH RAINFALL AMOUNTS FROM 1/2 INCH TO AN INCH OR MORE OVER THE ENTIRE CWA TONIGHT. THE RAIN WILL RAPIDLY END IN THE EAST CWA BY 12Z FRIDAY WITH THE SUN SHOWING IN THE WEST AS THE UPPER SYSTEM IS PUSHED EAST BY A VERY STRONG SUBTROPICAL JET. VERY LIMITED CAPE SHOULD KEEP STORMS BELOW SEVERE LEVELS. WILL CONTINUE WITH CURRENT WIND ADVISORIES WITH THE WEST ENDING BY 12Z FRIDAY AND IN THE EAST ENDING AROUND NOON. WINDS TONIGHT WILL BE STRONG AND GUSTY FROM 35 TO 45 MPH WITH SOME STRONGER GUSTS. GRADIENT DOES NOT RELAX IN THE EAST CWA UNTIL AFTERNOON. THE SKIES SHOULD BE MOSTLY CLEAR WITH HIGHS IN THE LOW TO MID 60S WITH WINDS DECREASING TO 15 TO 22 BY LATE AFTERNOON. ON FRIDAY NIGHT LOOK FOR CLEAR SKIES AND LIGHT DOWNSLOPE WINDS FROM THE NORTHWEST AT 10 TO 15 MPH. LOWS IN THE UPPER 30S TO AROUND 40 LOOK REASONABLE WITH SOME LIGHT DOWNSLOPE. THEN FOR SATURDAY A BEAUTIFUL DAY WITH LIGHT WESTERLY WINDS, MOSTLY SUNNY SKIES, AND TEMPS WARMING INTO THE LOW 70S. THE UKMET HAS 15C AT 850 MB FORECAST WHILE THE WRF ONLY 12C AND WILL HEDGE TO THE WARMER UKMET FOR SATURDAY. DAYS 3-7... FORECAST DILEMMA FOR THE EXTENDED FORECAST WILL BE PASSAGE OF COLD FRONT. MODELS ARE SLOWLY COMING INTO AGREEMENT WITH THE FLOW ACROSS ROCKIES INTO DAY THREE. GFS IS STILL A BIT MORE PROGRESSIVE WITH DIGGING UPPER LOW FURTHER SOUTH OVER GREAT LAKES REGION. THE RESPONSE ACROSS THE NORTHERN/CENTRAL PLAINS IS A MORE NORTHWEST TO SOUTHEAST FLOW. THE UKMET/ECMWF SHOWS THE UPPER LOW A LITTLE LESS VIGOROUS. THE RESPONSE WEST INTO THE PLAINS IS A MORE ZONAL FLOW LEADING TO DOWNSLOPE. MODELS ONCE AGAIN SHOW SOME CONTINUITY WITH DEVELOPING A UPPER TROF MOVING ACROSS THE WESTERN US BY 12Z MON. ZONAL FLOW QUICKLY CHANGES AND DOWNSLOPE ENDS. MAIN ISSUE AFTER THIS TIME WILL BE JUST HOW FAST THE TROF MOVES EAST. ECMWF MOVES TROF EAST WHILE GFS/UKMET HOLDS IT BACK. AT SURFACE...MODELS AGREE WITH DEVELOPMENT OF COLD FRONT AND ASSOCIATED LOW BY 12Z MON BUT PLACEMENT IS QUITE DIFFERENT INITIALLY. ECMWF IS DIGGING COLD AIR SOUTH INTO NORTHERN NE DURING THIS TIME WHILE GFS EXTENDS IT INTO NORTHWESTERN SD. DO SEE MODELS LINE UP BETTER BY 00Z TUE. ECMWF IS THE QUICKEST SOLUTION AS IT SLIDES HIGH EAST INTO BY 12Z TUE. GFS/UKMET HAVE BETTER AGREEMENT. A QUICK CHECK OF PREVIOUS GFS RUN SHOWS A SIMILAR SCENARIO BUT 06Z RUN IS A BIT DEEPER. FOR NOW...WILL LEAN TOWARD GFS/UKMET SINCE THEY APPEAR TO BE HOLDING THEIR GROUND RUN TO RUN THUS FAR. OVERALL...FEW TWEAKS ARE PLANNED FOR THE EXTENDED. ONLY REAL NOTICEABLE CHANGE IS LOWER TEMPS ON TUESDAY BEHIND FRONT. && .PRELIMINARY POINT TEMPS/POPS... DDC 40 63 39 72 / 100 0 0 0 GCK 36 63 37 72 / 100 0 0 0 EHA 36 62 37 72 / 100 0 0 0 LBL 38 64 39 72 / 100 0 0 0 HYS 40 63 38 70 / 100 0 0 0 P28 44 65 40 73 / 100 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 PM THIS EVENING TO 1 PM CDT FRIDAY FOR KSZ030-KSZ031-KSZ045-KSZ046-KSZ064-KSZ065-KSZ066-KSZ078-KSZ079- KSZ080-KSZ081-KSZ088-KSZ089-KSZ090. WIND ADVISORY UNTIL 7 AM CDT /6 AM MDT/ FRIDAY FOR KSZ043-KSZ044- KSZ061-KSZ062-KSZ063-KSZ074-KSZ075-KSZ076-KSZ077-KSZ084-KSZ085- KSZ086-KSZ087. && FN06/30
Hazardous weather outlook, Oct 26, 5:17 AM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 517 AM CDT THU OCT 26 2006 KSZ030-031-043>046-061>066-075>079-085>087-271030- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-STEVENS-SEWARD- MEADE- 517 AM CDT THU OCT 26 2006 /417 AM MDT THU OCT 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR LATE TODAY THROUGH EARLY FRIDAY. A POWERFUL STORM SYSTEM IS EXPECTED TO BRING VERY STRONG NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH AT TIMES...ESPECIALLY DURING THE OVERNIGHT HOURS. A COLD...WIND-DRIVEN RAIN IS ALSO EXPECTED. HEAVY RAINFALL AMOUNTS IN EXCESS OF ONE INCH WILL ALSO BE LIKELY OVER A LARGE PORTION OF SOUTHWEST KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KSZ080-081-088>090-271030- KIOWA-PRATT-CLARK-COMANCHE-BARBER- 517 AM CDT THU OCT 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID-AFTERNOON MAINLY SOUTH AND EAST OF AN ASHLAND TO GREENSBURG TO PRATT LINE. SMALL HAIL AND HEAVY RAINFALL WILL BE THE PRIMARY THREAT. A WIND ADVISORY IS IN EFFECT FOR TONIGHT THROUGH EARLY FRIDAY. A POWERFUL STORM SYSTEM IS EXPECTED TO BRING VERY STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH AT TIMES...ESPECIALLY DURING THE OVERNIGHT HOURS. A COLD...WIND-DRIVEN RAIN IS ALSO EXPECTED. HEAVY RAINFALL AMOUNTS IN EXCESS OF ONE INCH WILL ALSO BE LIKELY OVER A LARGE PORTION OF SOUTHWEST KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KSZ074-084-271030- STANTON-MORTON- 517 AM CDT THU OCT 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR LATE TODAY THROUGH EARLY FRIDAY. A POWERFUL STORM SYSTEM IS EXPECTED TO BRING VERY STRONG NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH AT TIMES...ESPECIALLY DURING THE OVERNIGHT HOURS. A COLD...WIND-DRIVEN RAIN IS ALSO EXPECTED. THE RAIN MAY MIX WITH AND EVEN CHANGE OVER TO SNOW ESPECIALLY IN THE ELKHART AREA EARLY THIS EVENING. A BRIEF PERIOD OF HEAVY, WET SNOW CANNOT BE RULED OUT WHICH MAY ACCUMULATE QUICKLY BEFORE MELTING OFF. HEAVY RAINFALL AMOUNTS IN EXCESS OF ONE INCH WILL ALSO BE LIKELY OVER A LARGE PORTION OF SOUTHWEST KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANY REPORTS OF SNOWFALL...SHOULD IT OCCUR...IS GREATLY APPRECIATED. UMSCHEID
In the hours before
Local storm report, Oct 26, 4:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
452 PM CDT THU OCT 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TORNADO 15 SSW DODGE CITY 37.56N 100.12W
10/26/2006 FORD KS TRAINED SPOTTER
BRIEF TOUCHDOWN
0443 PM TORNADO 18 SSW DODGE CITY 37.52N 100.14W
10/26/2006 FORD KS AIRPLANE PILOT
BRIEF TOUCHDOWN
0443 PM TORNADO 3 W BLOOM 37.48N 99.93W
10/26/2006 FORD KS AIRPLANE PILOT
BRIEF TOUCHDOWN
&&
01Local storm report, Oct 26, 4:53 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
453 PM CDT THU OCT 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TORNADO 3 N MINNEOLA 37.49N 100.01W
10/26/2006 FORD KS TRAINED SPOTTER
&&
01Local storm report, Oct 26, 4:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
455 PM CDT THU OCT 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 2 NW MINNEOLA 37.46N 100.04W
10/26/2006 CLARK KS STORM CHASER
WEAK TORNADO LASTED 3 MINUTES FUNNEL ALOFT WITH DEBRIS ON
GROUND.
&&
06Local storm report, Oct 26, 5:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
500 PM CDT THU OCT 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TORNADO 4 N MINNEOLA 37.50N 100.01W
10/26/2006 FORD KS STORM CHASER
TWO TORNADOES REPORTED AT SAME TIME ON EACH SIDE OF HWY
283.
&&
26Local storm report, Oct 26, 5:02 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
502 PM CDT THU OCT 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TORNADO 3 SE MINNEOLA 37.41N 99.97W
10/26/2006 CLARK KS TRAINED SPOTTER
LANDSPOUT TORNADO REPORTED AS WEAKENING.
0455 PM TORNADO 7 NW BLOOM 37.55N 99.97W
10/26/2006 FORD KS TRAINED SPOTTER
LARGE TORNADO WITH MULTIPLE VORTICES. ESTIMATED DEBRIS
CLOUD NEARLY A MILE WIDE. CONDENSATION FUNNEL INSIDE
DEBRIS LARGE AND WIDE.
&&
TBURKELocal storm report, Oct 26, 5:05 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
505 PM CDT THU OCT 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TORNADO 1 SE ULYSSES 37.57N 101.34W
10/26/2006 GRANT KS PUBLIC
TORNADO REPORTED NEAR FRASER PARK AND STEPS ROAD. RELAYED
BY LAW ENFORCEMENT.
&&
26The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 1:25 AM CDT | Dense Fog Advisory | DDC | Clark, Comanche, Finney, Ford, Grant, Gray and 12 more | 9 hr |
| Oct 26, 4:16 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 27 hr |
| Oct 26, 10:11 AM CDT | Dense Fog Advisory | DDC | Clark, Comanche, Finney, Ford, Grant, Gray and 12 more | 109 min |
| Oct 26, 3:37 PM CDT | Tornado Warning | DDC | Gray | 23 min |
| Oct 26, 3:57 PM CDT | Tornado Warning | DDC | Gray | 33 min |
| Oct 26, 4:10 PM CDT | Tornado Warning | DDC | Ford | 50 min |
| Oct 26, 4:17 PM CDT | Tornado Warning | DDC | Clark | 43 min |
| Oct 26, 4:22 PM CDT | Tornado Warning | DDC | Grant | 38 min |
| Oct 26, 4:47 PM CDT | Tornado Warning | DDC | Ford | 43 min |
| Oct 26, 5:00 PM CDT | Tornado Warning | DDC | Clark | 45 min |
| Oct 26, 5:15 PM CDT | Tornado Warning | DDC | Haskell | 45 min |
| Oct 26, 5:28 PM CDT | Tornado Warning | DDC | Ford | 47 min |
| Oct 26, 5:39 PM CDT | Tornado Warning | DDC | Clark, Kiowa | 51 min |
| Oct 26, 5:55 PM CDT | Tornado Warning | DDC | Meade | 50 min |
| Oct 26, 5:58 PM CDT | Tornado Warning | DDC | Haskell, Seward | 47 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.